Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 21, 2014, 3:43 AM CDT for 17 counties in Nebraska; Monona County, Iowa. It took effect at Apr 21, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2014, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 21, 2014, 1:00 PM CDT
- Expired
- Apr 21, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS83 KOAX 210843 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 343 AM CDT MON APR 21 2014 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .BRISK NORTH WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO AROUND 20 PERCENT WILL CREATE EXTREME FIRE DANGER CONDITIONS IN NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS AFTERNOON. IAZ043-NEZ011-012-015>018-031>034-211745- /O.NEW.KOAX.FW.W.0010.140421T1800Z-140422T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- 343 AM CDT MON APR 21 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY VALUES FOR NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING AND FIRE WEATHER ZONE 034 BURT. * WINDS...NORTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE THIS AFTERNOON FOR FIRES TO START EASILY AND SPREAD QUICKLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CHERMOK
2 follow-up statements
846 WWUS83 KOAX 211736 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1236 PM CDT MON APR 21 2014 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .BRISK NORTH WINDS 20 TO 35 MPH AND RELATIVE HUMIDITY VALUES DROPPING TO BELOW 20 PERCENT WILL CREATE EXTREME FIRE DANGER CONDITIONS IN NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS AFTERNOON. NEZ030-042>045-050-051-220000- /O.EXA.KOAX.FW.W.0010.140421T1800Z-140422T0000Z/ BOONE-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- 1236 PM CDT MON APR 21 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 030 BOONE... FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX... FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON... FIRE WEATHER ZONE 050 BUTLER AND FIRE WEATHER ZONE 051 SAUNDERS. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE THIS AFTERNOON FOR FIRES TO START EASILY AND SPREAD QUICKLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ IAZ043-NEZ011-012-015>018-031>034-220000- /O.CON.KOAX.FW.W.0010.140421T1800Z-140422T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- 1236 PM CDT MON APR 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING AND FIRE WEATHER ZONE 034 BURT. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE THIS AFTERNOON FOR FIRES TO START EASILY AND SPREAD QUICKLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
844 WWUS83 KOAX 220018 AAA RFWOAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 718 PM CDT MON APR 21 2014 IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-220130- /O.EXP.KOAX.FW.W.0010.000000T0000Z-140422T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS- 718 PM CDT MON APR 21 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... WINDS ARE EXPECTED TO BECOME LIGHT AND VARIABLE THROUGH THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:12 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 21, 3:12 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
312 AM CDT MON APR 21 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 300 AM CDT MON APR 21 2014
OTHER THAN LINGERING CONVECTION THIS MORNING MAIN FOCUS IN SHORT
TERM WILL BE WEDNESDAY AS A STRONG UPPER TROUGH/LOW TAKES SHAPE
NEAR CANADIAN/MT BORDER BY MIDWEEK.
FOR TODAY...SCATTERED CONVECTION CONTINUES TO BUBBLE ACROSS
FORECAST AREA AHEAD OF A COLD FRONT THAT WAS NEAR AN ONEILL TO ORD
LINE AT 08Z. SHORT TERM 4KM WRF/HRRR/RAP TAKE IT EAST OF FA BY
18-19Z AND APPEARS FRONT WILL HAVE A DRY ENOUGH PUSH TO IT SO THAT
IF REDEVELOPMENT OCCURS WITH HEATING IT WILL BE SE OF AREA. GIVEN
UPSTREAM DWPTS AND GOOD MIXING EXPECTED THIS AFTERNOON...APPEARS
AT LEAST NRN ZONES WILL REACH EXTREME FIRE DANGER READINGS THIS
AFTERNOON AS RH VALUES DROP TO NEAR 20 PERCENT AND GUSTY NORTH
WINDS PERSIST. A RED FLAG WARNING WILL BE ISSUED ACROSS THE N. IF
ANYTHING IT MAY HAVE BE EXPANDED THIS MORNING IF NAM DRYING COMES
TO FRUITION FARTHER SE. LITTLE CHANGES TO PREV TEMPS WITH MIXING
EXPECTED TO BOOST MOST READINGS AT LEAST INTO LOWER 70S TDA.
DRY WEATHER THEN FOR TONIGHT/TUESDAY AND PROBABLY TUESDAY EVENING
AS SFC RIDGE BUILDS DOWN MO RIVER BEFORE SHIFTING EWD. WITH DRY
AIRMASS IN PLACE TONIGHT AND A VERY SLOW RECOVERY...IF
ANY...ON TUESDAY...LOWERED LOWS TONIGHT AND DWPTS A BIT ON
TUESDAY. ALTHOUGH NO CHANGES WERE MADE TO MAX TEMPS TUESDAY...THE
LOWER DWPTS COULD AGAIN BRING INCREASED FIRE DANGER CONDITIONS IF
DWPTS WOULD LOWER A LITTLE MORE AND WINDS INCREASE A BIT QUICKER
ON TUESDAY. THE DRY AIR COULD ALSO LIMIT COVERAGE OF WARM
ADVECTION SHOWERS/TSTMS LATE TUE NIGHT INTO WEDNESDAY...BUT KEPT
HIGH END CHANCE POPS MOST AREAS IN FORECAST FOR NOW. GFS/ECMWF
CONTINUE TO SUGGEST SYNOPTIC WARM FRONT COULD LIFT MOSTLY N THRU E
OF FCST AREA WED WHILE NAM KEPT IT MOSTLY TO THE WEST/SOUTH.
SINCE THE ECMWF HAS BEEN A LITTLE INCONSISTENT IN THIS REGARD AND
NAM KEPT US MOSTLY ON THE COOLER SIDE...LEFT MAX TEMPS PRETTY MUCH
ALONE WHICH WERE CLOSE TO A BLEND BETWEEN COOLER MET AND WARMER
MAV. RESIDUAL CLOUDS/PRECIP AND FRONTAL LOCATION AMONG MOVING
PARTS IMPACTING POTENTIAL CONVECTIVE EVOLUTION WED AFTN/EVENING AS
WELL AS MOISTURE RETURN WHICH COULD ALSO IMPACT COVERAGE OF SEVERE
STORMS. HOWEVER...DYNAMICS FROM SYSTEM ALONE APPEAR TO BE STRONG
ENOUGH TO KEEP CATEGORICAL POPS IN MOST AREAS WED NIGHT...ALTHOUGH
COULD SEE TIMING OF HIGHEST POPS BE MOVED UP TO LATE AFTN PARTS OF
WEST.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 AM CDT MON APR 21 2014
SOME INDICATIONS THAT A LEAD LOBE...IF NOT ENTIRE TROUGH/LOW AXIS
ITSELF...WILL SHIFT EAST OF THE AREA BY THURSDAY. IF SO POPS MAY
SHIFT EAST OF AREA AS WELL. IF ENOUGH ENERGY/MOISTURE REMAINS
FARTHER WEST COULD SEE ISOLD CONVECTION DEVELOP WITH HEATING AGAIN
THURSDAY DESPITE DOWNSLOPE WINDS AS COLD H5 THERMAL TROUGH PIVOTS
OVER AREA AND MODERATE LAPSE RATES DEVELOP AS LOW LVL COLD
ADVECTION NOT THAT STRONG YET. FOR NOW SPLIT DIFFERENCE LEAVING
POPS IN ERN FA AND KEPT W DRY.
AFTER A PROBABLE DRY FRIDAY...WHETHER PATTERN CAN REMAIN
PROGRESSIVE PER 00Z ECMWF OR ATTEMPT AT LEAST A SHORT TERM BLOCK
PER 00Z GFS SEEMED LIKE A TOSS-UP. THUS KEPT IN MODEL BLEND OF
INCREASING POPS NEXT WEEKEND WITH NO CHANGES TO BLENDED TEMPS.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1137 PM CDT SUN APR 20 2014
MOST OF THE DIURNAL SHRA/TSRA ACTIVITY AS WEAKENED WITH THE LOSS
OF DAYTIME HEATING. THE SURFACE COLD FRONT WILL MOVE THROUGH THE
TAFS SITES OVERNIGHT AND INCREASE LIFT AGAIN LEADING TO SCT SHRA
AT ALL 3 SITES DURING THE NIGHT. SOME MVFR VISBY IS POSSIBLE IN
THE HEAVIER SHOWERS. INSTABILITY APPEARS TO WEAK TO MENTION
THUNDER AT THE TAFS ATTM THOUGH AN ISOLATED LIGHTNING OCCURRENCE
CAN'T BE RULED OUT. ONCE THE COLD FRONT MOVES THROUGH CLOUDS WILL
DECREASE AND NORTHWEST WINDS WILL INCREASE WITH GUSTS LIKELY
DURING MON DECREASING MON EVENING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR NEZ011-012-015>018-031>034.
IA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR IAZ043.
&&
SHORT TERM...CHERMOK
LONG TERM...CHERMOK
AVIATION...BOUSTEADHazardous weather outlook, Apr 20, 5:13 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 513 PM CDT SUN APR 20 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 513 PM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT AND INTO MIDDAY ON MONDAY ACROSS ALL OF THE OUTLOOK AREA. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A STRONG UPPER LEVEL SYSTEM WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WEDNESDAY AND THURSDAY. THIS SYSTEM COULD BRING THUNDERSTORMS TO THE AREA AS EARLY AS TUESDAY NIGHT BUT ESPECIALLY BY LATE WEDNESDAY AFTERNOON AND EVENING. A FEW STRONG OR SEVERE STORMS ARE EXPECTED...AND LATER OUTLOOKS WILL PROVIDE BETTER DETAILS ON TIMING AND MAIN THREATS. THERE REMAINS A SMALL CHANCE THAT STRONG STORMS COULD LINGER OR REDEVELOP OVER EASTERN PARTS OF THE AREA INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR ON MONDAY.
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.